Advertisement

Reactions Weekly

, Volume 1673, Issue 1, pp 21–21 | Cite as

Aconitum/atropine

Various cardiac toxicities: 2 case reports
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Two men developed various toxicities following treatment with atropine for aconitum poisoning.

Case 1 A 30-year-old man, who developed numbness, weakness and palpitations following aconitum poisoning and then developed ventricular tachycardia, decreased blood pressure and ventricular fibrillation after receiving atropine for aconitum poisoning. The man was admitted to the hospital on 20 February 2016 due to weakness, whole body numbness and palpitations. Three hours before admission, he had drunk 100mL of traditional Chinese medicine (TCM) wine containing aconitum [monkshood] and aconitum [wild aconite] for low back pain. At the time of physical examination on admission the ECG exhibited frequent multifocal premature ventricular contraction (PVC). Acute aconitum poisoning was...

Reference

  1. Ma FQ, et al. [Enhanced tachycardia arrhythmia in two patients with aconitine intoxication treated with atropine]. [Chinese]. Zhonghua Xin-Xueguanbing Zazhi / Chinese Journal of Cardiology 45: 333-334, No. 4, Apr 2017. Available from: URL: http://doi.org/10.3760/cma.j.issn.0253-3758.2017.04.016 [Chinese; summarised from a translation] - ChinaGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Personalised recommendations